Alert archive / Alabama / River Flood Warnings in 2013
River Flood Warning 59, NWS Mobile, AL
NWS Mobile, AL issued this river flood warning at Apr 19, 2013, 6:35 PM CDT for Choctaw County, Clarke County, Washington County, Alabama. It took effect at Apr 23, 2013, 4:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 19, 2013, 6:35 PM CDT (23:35 UTC)
- In effect from
- Apr 23, 2013, 4:00 AM CDT
- Expired
- Apr 20, 2013, 10:35 AM CDT
- In force
- Issued by
- NWS Mobile, AL
- Flood severity
- Minor
Counties Choctaw County, AL, Clarke County, AL, Washington County, AL
The radar
The Mobile radar (KMOB), 114 km from the middle of the area, began a volume at 23:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tombigbee River near Coffeeville Dam (CLDA1).
- Action stage
- 24 ft
- Minor stage
- 29 ft
- Moderate stage
- 40 ft
- Major stage
- 47 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02469761, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
559 WGUS44 KMOB 192335 FLWMOB BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE MOBILE, AL 635 PM CDT FRI APR 19 2013 ...THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN ALABAMA... TOMBIGBEE RIVER NEAR COFFEEVILLE DAM AND NEAR LEROY AFFECTING CHOCTAW...CLARKE AND WASHINGTON COUNTIES. .HEAVY RAINFALL HAS OCCURRED DURING THE PAST 24 HOURS. AS A RESULT...RIVER LEVELS ARE FORECAST TO RISE AND A FLOOD WARNING IS NOW IN EFFECT. SAFETY MESSAGE... STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO. && ALC023-025-129-202335- /O.NEW.KMOB.FL.W.0059.130423T0900Z-000000T0000Z/ /CLDA1.1.ER.130423T0900Z.130424T0600Z.000000T0000Z.NO/ 635 PM CDT FRI APR 19 2013 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * FLOOD WARNING FOR THE TOMBIGBEE RIVER NEAR COFFEEVILLE DAM * FROM LATE MONDAY NIGHT UNTIL FURTHER NOTICE * AT 5PM FRIDAY THE STAGE WAS...21.4 FEET * MINOR FLOODING IS FORECAST * FLOOD STAGE IS 29 FEET * FORECAST TO RISE ABOVE FLOOD STAGE BY TUESDAY MORNING AND CONTINUE TO RISE TO NEAR 29.7 FEET BY EARLY WEDNESDAY MORNING. ADDITIONAL RISES ARE POSSIBLE THEREAFTER. * AT 29 FEET...PASTURELAND IN THE AREA WILL BECOME FLOODED AND LIVESTOCK NEED TO BE MOVED TO HIGHER GROUND. $$ ALC023-025-129-202335- /O.NEW.KMOB.FL.W.0060.130423T1330Z-000000T0000Z/ /LRYA1.1.ER.130423T1330Z.130424T1800Z.000000T0000Z.NO/ 635 PM CDT FRI APR 19 2013 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * FLOOD WARNING FOR THE TOMBIGBEE RIVER NEAR LEROY * FROM TUESDAY MORNING UNTIL FURTHER NOTICE * AT 6PM FRIDAY THE STAGE WAS...18.8 FEET * MINOR FLOODING IS FORECAST * FLOOD STAGE IS 24 FEET * AT 24 FEET...FLOODING OF LOW LYING FARM AND PASTURELANDS IN THE AREA WILL OCCUR. CATTLE IN LOW LYING AREAS MAY NEED TO BE MOVED TO HIGHER GROUND. $$
1 follow-up statement
086 WGUS84 KMOB 201535 FLSMOB FLOOD STATEMENT NATIONAL WEATHER SERVICE MOBILE, AL 1035 AM CDT SAT APR 20 2013 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN ALABAMA... TOMBIGBEE RIVER NEAR COFFEEVILLE DAM AND NEAR LEROY AFFECTING CHOCTAW...CLARKE AND WASHINGTON COUNTIES. .RECENT HEAVY RAINS HAVE CAUSED SIGNIFICANT RISES ALONG THE RIVER. SAFETY MESSAGE... STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO. && ALC023-025-129-201605- /O.CAN.KMOB.FL.W.0059.000000T0000Z-130420T1535Z/ /CLDA1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1035 AM CDT SAT APR 20 2013 THE FLOOD WARNING IS CANCELLED FOR THE TOMBIGBEE RIVER NEAR COFFEEVILLE DAM * AT 9AM SATURDAY THE STAGE WAS 22.1 FEET * FLOOD STAGE IS 29 FEET $$ ALC023-025-129-201605- /O.CAN.KMOB.FL.W.0060.000000T0000Z-130420T1535Z/ /LRYA1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1035 AM CDT SAT APR 20 2013 THE FLOOD WARNING IS CANCELLED FOR THE TOMBIGBEE RIVER NEAR LEROY * AT 10AM SATURDAY THE STAGE WAS 18.6 FEET * FLOOD STAGE IS 24.0 FEET $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this river flood warning went out at Apr 19, 6:30 PM CDT, 5 minutes earlier.
Area forecast discussion, Apr 19, 6:30 PM CDT, 5 minutes before
AREA FORECAST DISCUSSION...UPDATE...
NATIONAL WEATHER SERVICE MOBILE AL
630 PM CDT FRI APR 19 2013
.AVIATION...[00Z ISSUANCE]...VFR CONDITIONS THROUGH 00Z SAT. A FEW
LOW CLOUDS COMBINED WITH BKN TO OVC MID TO HIGH CLOUDS WILL CONTINUE
TO MOVE OFF TO THE EAST THIS EVENING. BY MIDNIGHT CLOUD COVER SHOULD
BE WELL EAST OF ALL TERMINAL SITES IN SW AL AND NWFL. WINDS WILL
CONTINUE FROM THE NORTH AT 5 TO 10 KNOTS THROUGH THIS EVENING
INCREASING TO 8 TO 12 KNOTS AS CLOUDS CLEAR OUT OVERNIGHT THEN
SHIFTING NORTHEAST BY AFTER 15Z SAT...DIMINISHING IN THE AFTERNOON.
32/EE
&&
.SHORT TERM [TONIGHT THROUGH SATURDAY NIGHT]...A COLD FRONT MOVED
ACROSS THE REGION THIS MORNING AND IS NOW WELL EAST OF THE AREA. A
MODERATE TO OCNLY STRONG NWLY FLOW IN THE WAKE OF THE FRONT IS
ALLOWING MUCH COOLER AIR TO FILTER INTO THE FCST AREA. CONTINUED
CLOUDS AND LIGHT RAIN OVER MUCH OF THE AREA...IN ADDITION TO THIS
COLD AIR ADVECTION HAS KEPT TEMPERATURES IN THE 50S ACROSS THE REGION
TODAY...WITH UPPER 40S IN SOME LOCATIONS. RAINS WILL BE ENDING OVER
WESTERN HALF OF FCST AREA BY SUNSET THIS EVENING...THEN ENDING OVER
EASTERN ZONES ALONG AND EAST OF I-65 BY MID EVENING. OVERNIGHT LOW
TEMPS WILL BE NEAR RECORD LOWS...UPPER 30S OVER MOST OF THE INTERIOR
AND LOW TO MID 40S COASTAL. AS HIGH PRESSURE BEGINS TO BUILD INTO THE
AREA ON SATURDAY...SKIES CLEARING AND TEMPS MODERATING WITH HIGHS IN
THE UPPER 60S AND LOWER 70S ACROSS THE REGION. 12/DS
UNDER HIGH PRESSURE...LIGHT TO CALM WIND AND MOSTLY CLEAR
SKIES...OVERNIGHT LOW TEMPERATURES SATURDAY NIGHT WILL CONTINUE WELL
BELOW SEASONAL NORMALS WITH NUMBERS RANGING FROM THE UPPER 30S
INTERIOR TO NEAR 50 CLOSE TO THE COAST. /10
.LONG TERM [SUNDAY THROUGH FRIDAY]...AXIS OF BROAD UPPER LEVEL TROF
OF LOW PRESSURE WILL CONTINUE OVER THE CENTRAL GULF COAST WITH A WEAK
MID LEVEL IMPULSE FORECAST TO PIVOT THROUGH SUNDAY AFTERNOON. DEEP
LAYER MOISTURE WILL BE LACKING...SO WILL KEEP REMAINDER OF WEEKEND
RAINFREE. HEADING INTO THE FIRST HALF OF THE UPCOMING WEEK...A
FLATTENING FLOW ALOFT ALONG WITH HIGH PRESSURE OVER THE SOUTHEAST
RESULTS IN A QUIET WEATHER PATTERN. TEMPERATURES MODERATING TO MORE
SEASONABLE VALUES. NEXT FRONTAL BOUNDARY FORECAST TO APPROACH AND
MOVE ACROSS THE CENTRAL GULF COAST WEDNESDAY BRINGS NEXT HIGHER
CHANCE OF SHOWERS/THUNDERSTORMS. FOLLOWING FRONTAL PASSAGE...RAINFREE
THURSDAY AND FRIDAY. /10
&&
.AVIATION (20/00Z TAF ISSUANCE)..IFR CIGS AND LIGHT RAIN THIS
EVENING...WITH CIGS LIFTING AND RAINS ENDING LATE EVENING.
GENERAL MVFR/VFR LATE EVENING INTO EARLY MORNING SATURDAY AND INTO
THE DAY SATURDAY. WINDS LIGHT TO MODERATE NORTHWESTERLY THROUGH THE
PERIOD. 12/DS
&&
.MARINE...A MODERATE TO STRONG OFFSHORE WIND WILL CONTINUE THROUGH
SATURDAY MORNING...WITH SCA CONDITIONS EXPECTED OVER THE COASTAL
WATERS. AREAS OF RAIN AND SHOWERS OVER THE MARINE AREA THIS
EVENING...BUT OTHERWISE LOOK FOR NO PCPN AND WINDS DIMINISHING AND
BECOMING MORE EAST OR SOUTHEAST BY EARLY SUNDAY AS HIGH PRESSURE
SHIFTS EAST ACROSS THE SOUTHERN UNITED STATES. THE HIGH SHIFTS OUT
OVER THE ATLANTIC MONDAY THROUGH WEDNESDAY...WITH ANOTHER FRONTAL
BOUNDARY APPROACHING THE MARINE AREA FROM THE WEST. ON WEDNESDAY
THIS FRONT WILL LIKELY MOVE EAST ACROSS THE COASTAL WATERS...
BRINGING THE NEXT CHANCE FOR SHOWERS AND THUNDERSTORMS AND POSSIBLE
SCEC/SCA CONDITIONS. 12/DS
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 40 70 44 74 54 / 20 00 00 00 05
PENSACOLA 44 71 50 72 57 / 20 05 00 00 05
DESTIN 47 72 52 70 60 / 20 10 00 00 05
EVERGREEN 40 68 38 74 48 / 20 00 00 00 05
WAYNESBORO 35 69 39 74 47 / 05 00 00 00 05
CAMDEN 38 68 39 74 48 / 05 00 00 00 05
CRESTVIEW 36 72 38 76 49 / 20 05 00 00 05
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...HIGH RIP CURRENT RISK UNTIL 7 PM FRIDAY FOR THE FOLLOWING ZONES:
LOWER BALDWIN...LOWER MOBILE...
FL...HIGH RIP CURRENT RISK UNTIL 7 PM FRIDAY FOR THE FOLLOWING ZONES:
COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 PM FRIDAY FOR THE FOLLOWING ZONES:
CHOCTAWHATCHEE BAY...MISSISSIPPI SOUND...NORTHERN MOBILE
BAY...PENSACOLA BAY SYSTEM...PERDIDO BAY...SOUTHERN MOBILE
BAY...
SMALL CRAFT ADVISORY UNTIL 10 AM SATURDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20
NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT
20 NM...WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60
NM...WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO
60 NM...
&&Hazardous weather outlook, Apr 19, 4:06 PM CDT, 2 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 406 PM CDT FRI APR 19 2013 ALZ051>064-FLZ001>006-GMZ634-MSZ067-075-076-078-079-202100- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA- PENSACOLA BAY SYSTEM-WAYNE-PERRY-GREENE-STONE-GEORGE- 406 PM CDT FRI APR 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT AN UNSEASONABLY COLD NIGHT IS FORECAST. LOW TEMPERATURES RANGING FROM 35 TO 40 NORTH OF THE COAST COULD STRESS TENDER...COLD SENSITIVE OUTDOOR PLANTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY LOW TEMPERATURES SATURDAY NIGHT LOOK TO FALL OFF INTO THE UPPER 30S OVER THE INTERIOR. THESE TEMPERATURES COULD STRESS TENDER...COLD SENSITIVE OUTDOOR PLANTS. NO HAZARDOUS WEATHER IS FORECAST SUNDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH THURSDAY. GMZ630>633-635-650-655-670-675-202100- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 406 PM CDT FRI APR 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT HAZARDOUS CONDITIONS FOR SMALLER MARINE CRAFT WILL CONTINUE TONIGHT WITH MODERATE TO STRONG OFFSHORE FLOW RESULTING IN SEAS OF AROUND 4 FEET NEAR SHORE TO AROUND 7 FEET WELL OFFSHORE. CHOPPY CONDITIONS ON BAYS AND SOUNDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY MODERATE EASTERLY FLOW SUNDAY AND MONDAY RESULTS IN SEAS 3 TO 5 FEET. ON WEDNESDAY... A COLD FRONTAL PASSAGE BRINGS BEST CHANCE FOR SHOWERS AND THUNDERSTORMS IN DURING THE OUTLOOK...AN INCREASE IN WINDS AND BUILDING SEAS.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 9:35 PM CDT | Small Craft Advisory | MOB | 36 hr | |
| Apr 19, 4:55 AM CDT | Special Marine Warning | MOB | 2 hr | |
| Apr 19, 6:20 AM CDT | Rip Current Statement | MOB | 13 hr | |
| Apr 19, 6:44 AM CDT | Areal Flood Advisory | MOB | Clarke, Washington | 3 hr |
| Apr 19, 6:35 PM CDT | River Flood Warning | MOB | Choctaw, Clarke, Washington | 16 hr |
Nearby
River Flood Warnings in Alabama, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.